well first off if you are aware of the dangers than you know this is something that should not be done alone. under a doctors care only, i am quite firm in my belief of this because i have a dear friend who will suffer the rest of her life from trying to do this on her own, it shouldnt be done this way...and especially when your dose is so high. and it cant be done in a short amount of time either. i am on 1 mg of klonopin a day, and my doctor is weaning me off in a 3-6 month time frame, and 1 mg is a low dose. so please heed your own knowledge about doing this under a doctors care ONLY and a an extremely slow taper regime...its the only way to do this safely.
i really dont think you stopping the wellbutrin with your diagnoses was the right thing to do, i understand your concern about having pills shoved at you all the time, but wellbutrin is one that is needed with your type of diagnoses and going off it, can do more harm than good. it would have helped keep you stable/level when your doctor starts you on a taper regime from the klonopin. because it stopped working, instead of stopping it altogether, you should have had your dose adjusted, because you even said it was working for you. you really need to discuss all of this with your doctor so he can help you properly without any dangerous side effects, like seizure and strokes.
good luck hun...
as i understand , klonopin is a benzo, and should not be stopped cold turkey!! message goingtomakeit, or avisg, both are in my friends list. just go to my page , by clicking my name, and then go to their names on my friends list, send em a message. they will both help with your ?s.. good luck and please message them. sorry no one got to your post, but it was late and we were sleepin....
please check my journal... there are several helpful web addresses for benzo users plus there is useful information in regards to benzo's and tapering etc.... my doc was xanax so I am fully aware of what benzos can do... you can send me a private message if you would like to discuss this further...
I was on 4- 2mg of Klonopin a day. I came all the way down to just 1 but it takes time.. A long slow process. You have to just start popping them in half and dealing with it. I did not suffer from coming off 3 that bad. I still take 1 - 2mg for sleep. I am going to stop it soon.. The worse problems I had was sleep distrumtion,, weird dreams and such but it was not really bad as I really took my time. I was under a doctors care for the Klonopin and still am .. I never told him I weaned down to 1.. You can do 1/2 at a time and let your body adjust.. Its going to take months to do this. If you want off it all the way its probally going to take you a year.. Dont be in a hurry.. Just know every 1/2 is progress.. You also really need to see someone about the issues going on in your life.. Medication(from my experience ) is a short term fix.. I came alll the way off 4 -2mg of xanax and that drug was a nightmare.. Klonopin was really easy compared to that..
hope this helps and just get started and dont freak out about it.. Klonopin seems to be one of a easier benzo to come off but you have to come off slow,, No such thing as Cold Turkey with it..
Thanks, wait2long. That is really slow...I guess I'm in for a long haul here. I'm not positive my comments about Wellbutrin were clear. It was late! What I meant to say was how it had stopped working (not in the "Prozac poop-out" way but rather...stopped being a speedy antidepressant and just felt like excess pil...) and I do agree I should have talked with my doctor but he is very fine with me staying on many pills and I think he's much less cautious/prudent with cutting down. My system is really sensitive and I'm not sure how much he knows/sees/sees as psychosomatic. I'm not sure if I'll get off of Klonopin with him or another doctor but it won't be alone.
newmanagement, thanks! DEFINITELY not a cold turkey drug. Oh, man. Scary!
Thank you for answering, and I'll check into your friends list ^_^.
lostmarbles--thank you so so much, I will read the resources and when I have a moment I will be in touch...
BornToRiff, thanks. It sounds kinda hellish...but, I expect that. I do agree that medication (in most cases, ESPECIALLY benzos) is very much a short term fix. My doctor has said I will probably be on meds forever, though even he agrees I have, on my own (through books and will-power), overcome severe social anxiety, OCD, and panic. As for any other issues, funds limit counseling to six-session free clinic gigs...and I have a hard enough time getting on with any therapist sadly. Thanks again, and good to know Klonopin seems a little gentler perhaps...
yes please be careful coming off benzos. I had 2 seizures coming off of xanax cold turkey and that was something i never want to experience again. I am now going to a methadone clinic for my addictions and doing great now. I had to stop the xanax though because of the dangers of mixing the two. so just a thought if your addiction gets worse because at the clinics they monitor you so you dont have any dangers to worry about. Good luck! I know its hard.
tamtam, I am so sorry :(. I definitely feel my body *hates* going without Klonopin for even several hours so I don't think I COULD go cold turkey!!
Bless you and I am sending you all sorts of good energy...I'm glad you're taking care of yourself.
And thank you so very much! It's definitely one of the harder things I've done, but I am pretty tough ;). I'm hoping things will work out without having to take so much time off to go to a clinic but anything is better than being a slave to pills.
I will update. Just now working up the nerve to email my p-doc.
I'm bumping this thread to update everyone, for all who are interested...
...turns out I wasn't *quite* addicted to 6mg/day; it was more like 4mg. The drop from 6mg to 4mg was very easy. I was not expecting what came next!
I'm down to 1mg soon after waking and 1.5mg (or 2mg if I'm feeling really awful). I've spent the past month with back-to-back respiratory infections, so often I was sedated and ill from antibiotics or decongestants, etc. Still, now that I'm recovering and not taking any medications for the infections, I've got a whole batch of symptoms.
Sometimes, now that I'm off the Wellbutrin (and feeling much better for it! my moods are more stable), I forget to take the 1mg morning Klonopin. By mid-evening, I know it because I start to shake, feel chilled, and just feel so tired and anxious at the same time. Then I take my pill and sure enough, I'm better in a good half-hour.
In general I've been more prone to panic attacks. I know how to control them before they become severe, but it's still frustrating. I do have more clarity and energy, though!
Sometimes I feel grumpy and fatigued, and I have had a lot of stomach cramping, temperature regulation issues, nausea, insomnia, and just "not feeling well." A general sense of feeling like hell and wanting to stay in bed or take a bath all day. I feel lazy. It's a funny combination, the malaise and the anxiety. For a few days after dropping to a lower dose, I'm absolutely miserable and convinced I need to go to the hospital. I feel like I have the flu sometimes.
I'm almost med-free, and some of the things I'm doing to help out my system include deep breathing, yoga, long walks, much less caffeine, much less alcohol, detoxification herbs and teas, LOTS of water (10 glasses a day!), hot mineral baths, support from anyone I can think of who will help, and lots of fresh healthy foods.
Slipped up and took Seroquel for the first time in quite awhile. I cut them in half because the 25mg knocks me out for about 16 hours. Well, last night half did me in quite well. I went to bed after midnight and it's late afternoon now and I'm still exhausted, cold, foggy, dehydrated, grumpy, and as always with this drug...depressed. Icky stuff, but it REALLY is a blessing when sleep won't come. I try a lot of natural things to overcome my lifelong battle with insomnia, but really the hardcore prescription drugs are the only things that work (tried trazodone, every benzo, anything related to ambien...and then things like hops, catnip, valerian, kava...nada! no help at all...I am totally unable to feel the effects of any of these).
So, my journey continues. Headaches come and go. I feel more neurons firing; my brain feels more "awake" when I'm not fluish.
My doctor has been of little help. We agreed to do e-mail instead of visits as I have no health insurance at the moment. Without letting me know, my dose was cut. I found out by looking at the bottle. I thought that was odd.
Anyway, just very, very tired of all of this. I plan to stick to the amount I'm on now until I feel "normal" and then drop down a teeny bit. I expect to be on Klonopin into the summer months.
If anyone has had similar symptoms of withdrawal (severe fogginess, panic, stomach cramps...) or has any experience to share with how slowly or quickly they've tapered down, I'd love to hear it.
Glad to be back on my feet, so to speak. Being sick for a month on top of withdrawals and SSI denials...blah!